Ohio, 2010

Hail and Damaging Winds in Ohio, August 4, 2010

August 4, 2010 · NWS ILN · 39 events in 21 counties and zones

A very unstable air mass was in place with temperatures in the 90s and dew points in the upper 70s. While forcing was weak, there was enough lift ahead of a mid-level impulse to spark widespread convection in the form of a mesoscale convective system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
4
Property damage
$290,000
Crop damage
$5,000
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A very unstable air mass was in place with temperatures in the 90s and dew points in the upper 70s. While forcing was weak, there was enough lift ahead of a mid-level impulse to spark widespread convection in the form of a mesoscale convective system.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 4, 9:14 AM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 4, 9:14 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1014 AM EDT WED AUG 4 2010

.SYNOPSIS...
A FRONTAL BOUNDARY WILL DRAPE WEST TO EAST OVER THE OHIO VALLEY
TODAY AND SLOWLY ORIENT ITSELF ALONG THE OHIO RIVER TONIGHT AND
THURSDAY. THIS WILL BE A FOCUS FOR SHOWER AND THUNDERSTORM
ACTIVITY THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL THEN BUILD
OVER THE UPPER MIDWEST AND GREAT LAKES REGION...PROVIDING DRIER
CONDITIONS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
REMNANTS OF OVERNIGHT MCS CURRENTLY PUSHING ACROSS NORTHERN
INDIANA. THE SOUTHERN EDGE OF THE LEADING BOW ECHO HAS SHOWN SOME
REGENERATION DURING THE PAST HOUR OR SO. THIS IS IN AN AREA OF
BETTER INSTABILITY WITH ML CAPES CLOSE TO 3000 J/KG THAT EXTENDS
SOUTHEASTWARD TOWARD DARKE COUNTY. AS A RESULT...THINK WE MAY SEE
SOME SOUTHWARD DEVELOPMENT WITH THIS AS IT CONTINUES TO PUSH EAST
THROUGH LATE MORNING. WILL MAKE SOME TWEAKS TO THE FORECAST TO
RAISE POPS ACROSS THE FAR NORTH WITH THIS. OTHERWISE...AIRMASS
WILL DESTABILIZE ACROSS THE REMAINDER OF OUR FA THROUGH EARLY TO MID
AFTERNOON AS TEMPS CLIMB INTO THE UPPER 80S/LOWER 90S WITH
DEWPOINTS INTO THE 70S. MORNING ILN SOUNDING HAD AN 850 MB
TEMPERATURE OF 22.2 DEGREES WHICH WOULD SUPPORT A HIGH INTO THE
MID 90S FOR THIS AFTERNOON. HOWEVER...AM A BIT CONCERNED WITH THE
EFFECTS THAT AN OUTFLOW BOUNDARY FROM ONGOING CONVECTION UP ACROSS
NORTHERN INDIANA COULD HAVE ON TEMPS...ESPECIALLY ACROSS NORTHERN
PORTIONS OF OUR FA. WILL THEREFORE JUST NUDGE UP TEMPS A BIT AND
HOLD OFF ON EXTENDING HEAT ADVISORY ANY FARTHER NORTH.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WEST TO EAST ORIENTED BOUNDARY THIS EVENING WILL THEN BECOME
SITUATED MORE ALONG THE OHIO RIVER AS AN UPPER LOW PUSHES ENERGY
INTO THE GREAT LAKES AND EASTWARD. THIS WILL PERMIT HIGH PRESSURE
TO BUILD TO THE NORTHWEST AND FOR A NORTHWEST FLOW ALOFT TO HELP
KEEP SOMEWHAT DRIER AIR HOLD SWAY AFTER THE FRONTAL PASSAGE
THURSDAY NIGHT.

DID NOT MAKE ANY SWEEPING CHANGES TO THE FORECAST AND THOUGHT THAT
ANY ACTIVITY WOULD END QUICKLY THURSDAY EVENING...BY LATE
AFTERNOON FOR THE NORTHWEST HALF OF CWA.

TEMPS WILL STILL BE AT OR JUST ABOVE NORMAL BUT THE DECREASE IN
HUMIDITY WILL BE A WELCOME FEATURE FOR A CHANGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MUCH DRIER AND SOMEWHAT COOLER CONDITIONS WILL SETTLE IN BEHIND
THE FRONT...AS MODELS AGREE ON SURFACE HIGH PRESSURE BUILDING IN
FROM THE NORTH TO PROVIDE A PLEASANT WEATHER WEEKEND. AS THE HIGH
SLIDES EAST...SOUTHERLY FLOW WILL PICK BACK UP UNDER THE MID LEVEL
RIDGE...WHICH WILL ALLOW FOR HEAT AND HUMIDITY TO BUILD BACK IN
EARLY IN THE WEEK. WILL GRADUALLY RAMP THINGS BACK UP TO THE UPPER
80S AND LOWER 90S BY TUESDAY. THESE VALUES WERE PRIMARILY DERIVED
FROM THE MORE STABLE ECMWF WITH SOME BIAS ADJUSTMENT...AS GFS
TEMPERATURES ARE CONSISTENTLY UNREALISTICALLY WARM BY A SOLID 5
DEGREES.

ECMWF AND GFS ARE BOTH INDICATING SOME LOW CHANCES OF PRECIPITATION
AT VARIOUS TIMES ON MONDAY AND TUESDAY. NOT SEEING A STRONG SIGNAL
IN TERMS OF PLACEMENT OR TIMING HERE ON THE SMALLER SCALE...THOUGH
THE SYNOPTIC FEATURES ARE RELATIVELY SIMILARLY DEPICTED WITH A MID
LEVEL RIDGE PUSHING THE PRIMARY FORCING NORTH OF THE AREA. AT THIS
TIME WILL LEAVE PRECIP OUT OF THE FORECAST...WITH THE ASSUMPTION
THAT AT SOME POINT EARLY IN THE WEEK...POPS WILL HAVE TO BE ADDED.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
LATEST STLT AND RADAR DATA SHOW THAT MCC IS WELL E OF TERMINALS
AND MOVING AWAY. LOOKING WEST...THE NEXT SYSTEM IS WELL ON ITS WAY
WITH SHWRS AND TSTMS EXTENDING FROM NW IL BACK ACRS NRN KS. THIS FEATURE
BEGINS TO MOVE INTO OH ARND 16Z. THUS HAVE UPDATED FORECAST TO
ACCOUNT FOR THIS USING CB FOR TIMING OF TSTMS. KCVG WILL BE ON THE
SRN EDGE AND WOULD NOT BE SURPRISED IF TIMING IN TAF IS A LITTLE EARLY.
THE COMBINATION OF WK COOL FRONT DRIFTING THROUGH THE AREA
WEDNESDAY NIGHT AND INTO THURSDAY ALONG WITH WEAK UPR LEVEL
IMPULSES MOVING THROUGH WILL PRODUCE SHOWERS AND WIDELY SCATTERED
CLUSTERS OF TSTMS THROUGH THE FORECAST PERIOD. THE ONLY EXCEPTION
WILL BE THIS MORNING AFTER 12Z AND ANOTHER SHORT BREAK FOR KCVG
AND KLUK EARLY THIS EVENING.

THE LATEST NUMERICAL GUIDANCE IS INDICATING MOST OF THE ACTIVITY
MAY BE SOUTH OF KDAY AND KCMH BY 05Z. HOWEVER, BASED ON CURRENT
TREND...THE MOVEMENT OF THESE COMPLEXES OVER THE PAST FEW DAYS
NEED TO SEE ANOTHER RUN BEFORE THE FORECAST IS CHANGED.

WIND WILL BE FROM THE SW WITH SOME GUST APPROACHING 20KT THIS
AFTERNOON.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY EVENING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ060>064-
     070>073-077>082-088.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...HATZOS
AVIATION...
Hazardous weather outlook, Aug 4, 9:47 AM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1047 AM EDT WED AUG 4 2010

OHZ026-034-035-042>046-051>056-065-051500-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAIRFIELD-
1047 AM EDT WED AUG 4 2010

...SEVERE THUNDERSTORM WATCH 566 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS
TODAY. STRONG WINDS AND HEAVY RAINFALL WILL OCCUR WITH SOME OF THESE
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY THEIR REPORTS TO THE NATIONAL
WEATHER SERVICE.

OHZ074-051500-
HOCKING-
1047 AM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS
TODAY. STRONG WINDS AND HEAVY RAINFALL WILL OCCUR WITH SOME OF THESE
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY THEIR REPORTS TO THE NATIONAL
WEATHER SERVICE.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>073-077>082-
088-051500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1047 AM EDT WED AUG 4 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Cincinnati radar (KILN), 128 km away, was scanning. The volume nearest the first event began at 16:11 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Mercer

When
August 4, 11:11 AM EST to 11:16 AM EST
Where
Mercer County, Coldwater
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.400, -84.620

Two power poles were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Auglaize

When
August 4, 11:25 AM EST to 11:29 AM EST
Where
Auglaize County, 4 mi N of Wapakoneta
Measured
78 kt (90 mph) estimated gust
Property damage
$120,000
Crop damage
$5,000
Reported by
Emergency Manager
Coordinates
40.628, -84.200

Damaging thunderstorm winds resulted in several barns being damaged or destroyed, several silos with major damage or destruction, trees down, and an old brick school being destroyed.

Thunderstorm Wind, Hardin

When
August 4, 11:55 AM EST to 12:00 PM EST
Where
Hardin County, Kenton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.650, -83.600

Numerous trees were reported down in the southern half of the county.

Thunderstorm Wind, Shelby

When
August 4, 12:00 PM EST to 12:05 PM EST
Where
Shelby County, Houston to Sidney
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.250, -84.330

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Logan

When
August 4, 12:24 PM EST to 12:28 PM EST
Where
Logan County, 2.35 mi SW of Middleburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.260, -83.616

Large trees were snapped due to damaging thunderstorm winds.

Thunderstorm Wind, Montgomery

When
August 4, 12:25 PM EST to 12:26 PM EST
Where
Montgomery County, 1 mi SW of Shiloh
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.810, -84.243

Thunderstorm Wind, Union

When
August 4, 12:33 PM EST to 12:34 PM EST
Where
Union County, Marysville
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.230, -83.370

Hail, Union

When
August 4, 12:35 PM EST to 12:40 PM EST
Where
Union County, Marysville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.230, -83.370

Hail, Fairfield

When
August 4, 12:38 PM EST to 12:42 PM EST
Where
Fairfield County, Baltimore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.850, -82.600

Thunderstorm Wind, Clark

When
August 4, 12:40 PM EST to 12:45 PM EST
Where
Clark County, 3 mi W of Springfield
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.920, -83.857

A tree was reported down due to damaging thunderstorm winds. Power lines and several large branches were also reported down around the area.

Hail, Greene

When
August 4, 12:40 PM EST to 12:45 PM EST
Where
Greene County, Fairborn
Measured
1 in hail
Reported by
Public
Coordinates
39.820, -84.020

Thunderstorm Wind, Greene

When
August 4, 12:48 PM EST to 12:52 PM EST
Where
Greene County, 3 mi SE of Fairborn
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.789, -83.980

Several large tree limbs were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Delaware

When
August 4, 12:48 PM EST to 12:55 PM EST
Where
Delaware County, Delaware
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
40.300, -83.070

Two tractor trailers were blown over and shingles were ripped off of a house due to damaging thunderstorm winds.

Thunderstorm Wind, Union

When
August 4, 12:58 PM EST to 1:02 PM EST
Where
Union County, Richwood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.430, -83.300

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Delaware

When
August 4, 12:59 PM EST to 1:04 PM EST
Where
Delaware County, Lewis Center
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.200, -83.020

Minor structural damage occurred due to damaging thunderstorm winds.

Thunderstorm Wind, Delaware

When
August 4, 1:00 PM EST to 1:01 PM EST
Where
Delaware County, Ashley
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.400, -82.950

Hail, Greene

When
August 4, 1:01 PM EST to 1:10 PM EST
Where
Greene County, 2.47 mi E of Yellow Spgs to Cedarville
Measured
1 in hail
Reported by
Public
Coordinates
39.795, -83.834

Thunderstorm Wind, Franklin

When
August 4, 1:03 PM EST to 1:07 PM EST
Where
Franklin County, Westerville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.120, -82.920

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Delaware

When
August 4, 1:03 PM EST to 1:04 PM EST
Where
Delaware County, Kilbourne
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
40.330, -82.950

Thunderstorm Wind, Franklin

When
August 4, 1:09 PM EST to 1:10 PM EST
Where
Franklin County, (Cmh)port Columbus A
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
40.000, -82.880

Thunderstorm Wind, Licking

When
August 4, 1:09 PM EST to 1:14 PM EST
Where
Licking County, 2.76 mi NNW of Johnstown to 2.71 mi NNW of Johnstown
Measured
78 kt (90 mph) estimated gust
Deaths
2 direct, 0 indirect
Injuries
4 direct, 0 indirect
Property damage
$110,000
Reported by
NWS Storm Survey
Coordinates
40.188, -82.696

A microburst hit an egg facility causing the collapse of three large barns and damaging another. This resulted in the fatalities of two men working in one of the collapsed structures. A large rooftop air conditioning unit was also pushed off the roof of an adjacent administrative building. Around the area there were several trees down and numerous broken limbs. In addition to the fatalities, four injuries were also reported.

Thunderstorm Wind, Franklin

When
August 4, 1:18 PM EST to 1:23 PM EST
Where
Franklin County, Columbus
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.030, -83.000

Large branches were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Fairfield

When
August 4, 1:20 PM EST to 1:21 PM EST
Where
Fairfield County, Lancaster
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
39.720, -82.600

The wind gust was estimated.

Thunderstorm Wind, Franklin

When
August 4, 1:22 PM EST to 1:25 PM EST
Where
Franklin County, Westerville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.120, -82.920

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Fayette

When
August 4, 1:23 PM EST to 1:27 PM EST
Where
Fayette County, 3 mi WNW of Jeffersonville to 1 mi SE of Jeffersonville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
39.667, -83.622

Large limbs were reported down in addition to several large trees and power poles. Half inch hail was also reported in the area.

Thunderstorm Wind, Licking

When
August 4, 1:25 PM EST to 1:30 PM EST
Where
Licking County, Utica
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.230, -82.450

Several large limbs were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Licking

When
August 4, 1:30 PM EST to 1:35 PM EST
Where
Licking County, Fredonia to Newark
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.150, -82.520

Trees and branches were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Licking

When
August 4, 1:34 PM EST to 1:39 PM EST
Where
Licking County, Buckeye Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.930, -82.480

Several trees were reported down due to damaging thunderstorm winds. One of the trees fell onto a house.

Thunderstorm Wind, Pickaway

When
August 4, 1:40 PM EST to 1:45 PM EST
Where
Pickaway County, 2 mi NE of New Holland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.571, -83.224

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Pickaway

When
August 4, 1:45 PM EST to 1:50 PM EST
Where
Pickaway County, Circleville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Insurance Company
Coordinates
39.600, -82.950

Several trees were reported down across the county.

Thunderstorm Wind, Licking

When
August 4, 1:50 PM EST to 1:55 PM EST
Where
Licking County, 2 mi SW of St Louisville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
40.150, -82.447

Trees were reported down and metal roofing was off of a shed due to damaging thunderstorm winds.

Thunderstorm Wind, Warren

When
August 4, 2:02 PM EST to 2:06 PM EST
Where
Warren County, Morrow to 2 mi E of Morrow
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.400, -84.230

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Clermont

When
August 4, 2:11 PM EST to 2:16 PM EST
Where
Clermont County, 1 mi ESE of Edenton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.215, -84.033

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Pickaway

When
August 4, 2:11 PM EST to 2:16 PM EST
Where
Pickaway County, 2.37 mi SE of Stringtown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.474, -82.751

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Hocking

When
August 4, 2:12 PM EST to 2:17 PM EST
Where
Hocking County, 1 mi ESE of Laurelville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.444, -82.753

A tree fell onto a house due to damaging thunderstorm winds.

Thunderstorm Wind, Brown

When
August 4, 2:20 PM EST to 2:25 PM EST
Where
Brown County, Fayetteville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.180, -83.920

A tree was reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Fairfield

When
August 4, 2:22 PM EST to 2:26 PM EST
Where
Fairfield County, 1 mi N of Bremen
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.715, -82.430

A tree was reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Highland

When
August 4, 2:45 PM EST to 2:50 PM EST
Where
Highland County, Hillsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.200, -83.620

Large limbs were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Ross

When
August 4, 2:46 PM EST to 2:51 PM EST
Where
Ross County, Summithill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.220, -83.120

Trees were reported down due to damaging thunderstorm winds.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Licking2010-08-0433MaleLong Span RoofDirect
Thunderstorm Wind, Licking2010-08-0425MaleLong Span RoofDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243558, 243568, 243570, 243574, 245146, 245155, 245148, 245150, 245156, 245152, 245153, 245154, 245159, 245151, 245164, 245161, 245165, 245158, 245160, 245157, 245162, 245167, 245168, 245163, 245166, 245172, 245170, 245169, 245174, 245173, 245171, 245176, 245177, 245179, 245180, 245178, 245181, 245182, 245183.